Abstract 93: Phosphodiesterase III Inhibitor Is Useful in Takotsubo Cardiomyopathy with Shock
Introduction: Takotsubo cardiomyopathy characterized by acute left ventricular dysfunction with transient apical ballooning often causes cardiogenic shock.
However catecholamine agents should be avoided to use if possible because those agents have a causative role in development of this cardiomyopathy.
Phosphodiesterase III inhibitor is one of the most useful drugs for cardiogenic shock.
But the use of PDE III inhibitor has not been described previously in takotsubo cardiomyopathy with shock.
Objective: To investigate if PDE III inhibitor can improve effectively and safely cardiaogenic shock with takotsubo cardiomyopathy.
Patients and Methods: We reviewed all patients with takotsubo cardiomyopathy who admitted to our ICU between April 2009 and March 2012. Among them, patients who were treated with PDE III inhibitor were chosen. The data of arterial pressure, heart rate, SvO2, pulmonary arterial pressure and cardiac index were obtained every 4hour. We also checked if there was the event of ventricular tachycardia or fibrillation throughout PDE III inhibitor administration.
Results: Among 26 patients with takotsubo cardiomyopathy, 8 patients were treated by PDE III inhibitor. PDE III inhibitor improved SvO2 (54±17% vs. 69±16%), cardiac index (2.1±0.6L/min/m2 vs. 2.6±0.5 L/min/m2)and systemic vascular resistant index (3281±1239 dyne•sec/m5/m2 vs. 2189±752 dyne•sec/m5/m2) within 4 hours after PDE III inhibitor administration. Neither ventricular tachycardia nor ventricular fibrillation were observed throughout PDE III inhibitor administration.
Conclusion: PDE III inhibitor can improve immediately and safely cardiaogenic shock with takotsubo cardiomyopathy.
Author Disclosures: M. Okajima: None. M. Takamura: None. T. Taniguchi: None.
- © 2014 by American Heart Association, Inc.